Alert archive / Idaho / Red Flag Warnings in 2021
Red Flag Warning 10, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Jul 18, 2021, 2:23 PM MDT for 16 counties in Idaho. It took effect at Jul 19, 2021, 3:00 AM MDT. It was in force for 44 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2021, 2:23 PM MDT (20:23 UTC)
- In effect from
- Jul 19, 2021, 3:00 AM MDT
- Expired
- Jul 20, 2021, 11:00 PM MDT
- In force
- 44 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Adams County, ID, Boise County, ID, Camas County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Idaho County, ID, Jerome County, ID, Lincoln County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Valley County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 53 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3358 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
069 WWUS85 KBOI 182023 CCA RFWBOI URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Boise ID 223 PM MDT Sun Jul 18 2021 ...HIGH HAINES OF 6 THROUGH THIS EVENING... ...SCATTERED THUNDERSTORM EXPECTED MONDAY AND TUESDAY... .High haines of 6 will continue over Payette, Boise and Western Sawtooth National Forests with high pressure over the area. Smoke could limit instability to some degree but overall, High Haines will to continue through this evening. Thunderstorms are expected to develop early Monday morning in the Idaho BLM districts and move north into the NF zones later in the morning. Another shortwave later on Monday will develop thunderstorms across all the BLM zones which will move into the NF zones early Tuesday morning. More thunderstorms are expected to develop Tuesday afternoon across much of the area. Although thunderstorm coverage may not reach scattered coverage over the course of the warning in all districts, the fuels are extremely dry with ignitions possible with every CG strike. Lightning and gusty outflow winds will be the primary threats though some storms could produce brief periods of heavy rain. IDZ401>403-421-191800- /O.NEW.KBOI.FW.W.0010.210719T0900Z-210721T0500Z/ /O.CON.KBOI.FW.W.0009.000000T0000Z-210719T0500Z/ Western Payette National Forest-Eastern Payette National Forest- Northern Boise National Forest- Southern Boise National Forest/Western Sawtooth National Forest- 223 PM MDT Sun Jul 18 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR...HIGH HAINES FOR WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 401... 402...403 AND 421... ...RED FLAG WARNING IN EFFECT FROM 3 AM MONDAY TO 11 PM MDT TUESDAY FOR...LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 401... 402...403 AND 421... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from 3 AM Monday to 11 PM MDT Tuesday. * THUNDERSTORMS...Isolated thunderstorms will develop early Monday morning and increase in coverage late Monday night into Tuesday. * OUTFLOW WINDS...Gusts of 35 to 50 mph possible. * HAINES...High Haines of 6 through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ IDZ423-426-191800- /O.UPG.KBOI.FW.A.0006.210719T1800Z-210720T0600Z/ /O.NEW.KBOI.FW.W.0010.210719T0900Z-210721T0500Z/ Owyhee Mountains-Southern Highlands- 223 PM MDT Sun Jul 18 2021 ...RED FLAG WARNING IN EFFECT FROM 3 AM MONDAY TO 11 PM MDT TUESDAY FOR...LIGHTNING FOR OWYHEE MOUNTAINS AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 423 AND 426... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from 3 AM Monday to 11 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * THUNDERSTORMS...Isolated thunderstorms will develop early Monday morning and increase to scattered coverage Monday afternoon. More thunderstorms are expected Tuesday afternoon. Lightning, gusty winds and brief heavy rainfall will be possible with the storms. * OUTFLOW WINDS...Gusts of 35 to 50 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ IDZ400-420-424-191800- /O.NEW.KBOI.FW.W.0010.210719T0900Z-210721T0500Z/ Northern Boise BLM-Treasure Valley BLM-Western Twin Falls BLM- 223 PM MDT Sun Jul 18 2021 ...RED FLAG WARNING IN EFFECT FROM 3 AM MONDAY TO 11 PM MDT TUESDAY FOR...LIGHTNING FOR NORTHERN BOISE BLM... TREASURE VALLEY BLM AND WESTERN TWIN FALLS BLM...WHICH ARE FIRE WEATHER ZONES 400...420 AND 424... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from 3 AM Monday to 11 PM MDT Tuesday. * THUNDERSTORMS...Isolated thunderstorms will develop early Monday morning and increase to scattered coverage late Monday night into Tuesday. More thunderstorms are expected Tuesday afternoon. Lightning, gusty winds and brief heavy rainfall will be possible with the storms. * OUTFLOW WINDS...Gusts of 35 to 50 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ ORZ636-637-646-191800- /O.NEW.KBOI.FW.W.0010.210719T1800Z-210721T0500Z/ Burns BLM-Vale BLM-Baker Valley- 223 PM MDT Sun Jul 18 2021 /123 PM PDT Sun Jul 18 2021/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /11 AM PDT/ MONDAY TO 11 PM MDT /10 PM PDT/ TUESDAY FOR...LIGHTNING FOR BURNS BLM...VALE BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 636...637 AND 646... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from noon MDT /11 AM PDT/ Monday to 11 PM MDT /10 PM PDT/ Tuesday. * THUNDERSTORMS...Isolated to scattered thunderstorms will develop Monday afternoon into early Tuesday morning. More thunderstorms are expect Tuesday afternoon. * OUTFLOW WINDS...Gusts of 35 to 50 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ L H
5 follow-up statements
332 WWUS85 KBOI 190440 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 1040 PM MDT Sun Jul 18 2021 ...HIGH HAINES OF 6 THROUGH THIS EVENING... ...SCATTERED THUNDERSTORM EXPECTED MONDAY AND TUESDAY... .High haines of 6 will continue over Payette, Boise and Western Sawtooth National Forests with high pressure over the area. Smoke could limit instability to some degree but overall, High Haines will to continue through this evening. Thunderstorms are expected to develop early Monday morning in the Idaho BLM districts and move north into the NF zones later in the morning. Another shortwave later on Monday will develop thunderstorms across all the BLM zones which will move into the NF zones early Tuesday morning. More thunderstorms are expected to develop Tuesday afternoon across much of the area. Although thunderstorm coverage may not reach scattered coverage over the course of the warning in all districts, the fuels are extremely dry with ignitions possible with every CG strike. Lightning and gusty outflow winds will be the primary threats though some storms could produce brief periods of heavy rain. IDZ401>403-421-191430- /O.EXP.KBOI.FW.W.0009.000000T0000Z-210719T0500Z/ /O.CON.KBOI.FW.W.0010.210719T0900Z-210721T0500Z/ Western Payette National Forest-Eastern Payette National Forest- Northern Boise National Forest- Southern Boise National Forest/Western Sawtooth National Forest- 1040 PM MDT Sun Jul 18 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM MONDAY TO 11 PM MDT TUESDAY FOR LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST... EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 401... 402...403 AND 421... ...RED FLAG WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING FOR HIGH HAINES FOR WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 401... 402...403 AND 421... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from 3 AM Monday to 11 PM MDT Tuesday. * THUNDERSTORMS...Isolated thunderstorms will develop early Monday morning and increase in coverage late Monday night into Tuesday. * OUTFLOW WINDS...Gusts of 35 to 50 mph possible. * HAINES...High Haines of 6 will expire at 11 pm MDT tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ IDZ400-420-423-424-426-191430- /O.CON.KBOI.FW.W.0010.210719T0900Z-210721T0500Z/ Northern Boise BLM-Treasure Valley BLM-Owyhee Mountains- Western Twin Falls BLM-Southern Highlands- 1040 PM MDT Sun Jul 18 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM MONDAY TO 11 PM MDT TUESDAY FOR LIGHTNING FOR NORTHERN BOISE BLM... TREASURE VALLEY BLM AND WESTERN TWIN FALLS BLM...WHICH ARE FIRE WEATHER ZONES 400... 420 AND 424... * THUNDERSTORMS...Isolated thunderstorms will develop early Monday morning and increase to scattered coverage late Monday night into Tuesday. More thunderstorms are expected Tuesday afternoon. Lightning, gusty winds and brief heavy rainfall will be possible with the storms. * OUTFLOW WINDS...Gusts of 35 to 50 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ ORZ636-637-646-191430- /O.CON.KBOI.FW.W.0010.210719T1800Z-210721T0500Z/ Burns BLM-Vale BLM-Baker Valley- 1040 PM MDT Sun Jul 18 2021 /940 PM PDT Sun Jul 18 2021/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ MONDAY TO 11 PM MDT /10 PM PDT/ TUESDAY FOR BURNS BLM...VALE BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 636...637 AND 646... * THUNDERSTORMS...Isolated to scattered thunderstorms will develop Monday afternoon into early Tuesday morning. More thunderstorms are expect Tuesday afternoon. * OUTFLOW WINDS...Gusts of 35 to 50 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ L
040 WWUS85 KBOI 191355 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 755 AM MDT Mon Jul 19 2021 ...SCATTERED THUNDERSTORM EXPECTED TODAY AND TUESDAY... A trough passage this morning will bring scattered showers and isolated thunderstorms to the districts this morning. Thunderstorms coverage will increase across all districts this afternoon and evening. Lightning and gusty outflow winds will be the primary threats though some storms could produce brief periods of heavy rain. More thunderstorms are expected to develop Tuesday across much of the area. Although thunderstorm coverage may not reach scattered coverage in all districts, the fuels are extremely dry with ignitions possible with every CG strike. IDZ400>403-420-421-423-424-426-200000- /O.CON.KBOI.FW.W.0010.000000T0000Z-210721T0500Z/ Northern Boise BLM-Western Payette National Forest- Eastern Payette National Forest-Northern Boise National Forest- Treasure Valley BLM- Southern Boise National Forest/Western Sawtooth National Forest- Owyhee Mountains-Western Twin Falls BLM-Southern Highlands- 755 AM MDT Mon Jul 19 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT TUESDAY FOR LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST...TREASURE VALLEY BLM...SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...OWYHEE MOUNTAINS... WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 400...401...402...403...420...421...423...424 AND 426... * THUNDERSTORMS...Isolated thunderstorms are possible through the morning. Coverage will increase to scattered this afternoon. More thunderstorms are expected Tuesday afternoon. Lightning, gusty winds and brief heavy rainfall will be possible with the storms. * OUTFLOW WINDS...Gusts of 35 to 50 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ ORZ636-637-646-200000- /O.CON.KBOI.FW.W.0010.210719T1800Z-210721T0500Z/ Burns BLM-Vale BLM-Baker Valley- 755 AM MDT Mon Jul 19 2021 /655 AM PDT Mon Jul 19 2021/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO 11 PM MDT /10 PM PDT/ TUESDAY FOR LIGHTNING FOR BURNS BLM...VALE BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 636...637 AND 646... * THUNDERSTORMS...Scattered thunderstorms will develop this afternoon. More thunderstorms are expect Tuesday afternoon. * OUTFLOW WINDS...Gusts of 35 to 50 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ L
027 WWUS85 KBOI 192021 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 221 PM MDT Mon Jul 19 2021 ...ABUNDANT LIGHTNING EXPECTED LATE THIS AFTERNOON AND TUESDAY AFTERNOON... Thunderstorms will develop along the Nevada border later this afternoon and move north this evening. Lightning and gusty outflow winds will be the primary threats though some storms could produce brief periods of heavy rain. More thunderstorms are expected on Tuesday across much of the area. Thunderstorm may not reach scattered coverage in all districts however, the fuels are extremely dry with fire ignitions possible with every CG strike. IDZ400>403-420-421-423-424-426-ORZ636-637-646-201800- /O.CON.KBOI.FW.W.0010.000000T0000Z-210721T0500Z/ Northern Boise BLM-Western Payette National Forest- Eastern Payette National Forest-Northern Boise National Forest- Treasure Valley BLM- Southern Boise National Forest/Western Sawtooth National Forest- Owyhee Mountains-Western Twin Falls BLM-Southern Highlands- Burns BLM-Vale BLM-Baker Valley- 221 PM MDT Mon Jul 19 2021 /121 PM PDT Mon Jul 19 2021/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT /10 PM PDT/ TUESDAY FOR LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST...TREASURE VALLEY BLM...SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM...SOUTHERN HIGHLANDS...BURNS BLM...VALE BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 400...401...402...403...420...421...423...424...426...636... 637 AND 646... * THUNDERSTORMS...Abundant lightning is expected later this afternoon and evening with thunderstorms across the area. The best chance for lightning will be long the Nevada border into the NF zones. More thunderstorms are expected Tuesday afternoon. Along with lightning, gusty winds and brief heavy rainfall is possible with the storms. * OUTFLOW WINDS...Gusts of 35 to 50 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ L
872 WWUS85 KBOI 201616 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 1016 AM MDT Tue Jul 20 2021 ...ABUNDANT LIGHTNING EXPECTED THIS AFTERNOON AND EVENING... Thunderstorms will develop this afternoon and move northeastward through this evening. Lightning and gusty outflow winds will be the primary threats, although some storms could produce brief heavy rain. Thunderstorms may not reach scattered coverage in all districts. However, the fuels are extremely dry with fire ignitions possible with nearly every lightning strike. IDZ400>403-420-421-423-424-426-ORZ636-637-646-210500- /O.CON.KBOI.FW.W.0010.000000T0000Z-210721T0500Z/ Northern Boise BLM-Western Payette National Forest- Eastern Payette National Forest-Northern Boise National Forest- Treasure Valley BLM- Southern Boise National Forest/Western Sawtooth National Forest- Owyhee Mountains-Western Twin Falls BLM-Southern Highlands- Burns BLM-Vale BLM-Baker Valley- 1016 AM MDT Tue Jul 20 2021 /916 AM PDT Tue Jul 20 2021/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT /10 PM PDT/ THIS EVENING FOR LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST... NORTHERN BOISE NATIONAL FOREST...TREASURE VALLEY BLM...SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM...SOUTHERN HIGHLANDS...BURNS BLM...VALE BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 400...401...402...403...420...421...423...424...426...636... 637 AND 646... * THUNDERSTORMS...Abundant lightning is expected this afternoon and evening with thunderstorms across the area. The best chance for lightning will be long the Nevada border into the northern Idaho forest zones. Along with lightning, gusty winds and brief heavy rainfall is possible with the storms. * OUTFLOW WINDS...Gusts of 35 to 50 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ L
839 WWUS85 KBOI 210455 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 1055 PM MDT Tue Jul 20 2021 ...RED FLAG WARNING TO EXPIRE AT 11 PM MDT... IDZ400>403-420-421-423-424-426-ORZ636-637-646-210600- /O.EXP.KBOI.FW.W.0010.000000T0000Z-210721T0500Z/ Northern Boise BLM-Western Payette National Forest- Eastern Payette National Forest-Northern Boise National Forest- Treasure Valley BLM- Southern Boise National Forest/Western Sawtooth National Forest- Owyhee Mountains-Western Twin Falls BLM-Southern Highlands- Burns BLM-Vale BLM-Baker Valley- 1055 PM MDT Tue Jul 20 2021 /955 PM PDT Tue Jul 20 2021/ ...RED FLAG WARNING WILL EXPIRE AT 11 PM MDT /10 PM PDT/ THIS EVENING FOR LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST... NORTHERN BOISE NATIONAL FOREST...TREASURE VALLEY BLM...SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM...SOUTHERN HIGHLANDS...BURNS BLM...VALE BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 400...401...402...403...420...421...423...424...426...636... 637 AND 646... .Thunderstorms are winding down and the Red Flag Warning will be allowed to expire on schedule at 11 pm MDT. There is still a small cluster of thunderstorms over and near the Owyhees, and this may move into the Treasure Valley over the next hour or two. These storms are expected to weaken over that period. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jul 18, 2:20 PM MDT, 3 minutes earlier.
Area forecast discussion, Jul 18, 2:20 PM MDT, 3 minutes before
Area Forecast Discussion
National Weather Service Boise ID
220 PM MDT Sun Jul 18 2021
.SHORT TERM...Tonight through Tuesday night...Heat is taking
longer to build this afternoon but should get here late today and
early evening. A Heat Advisory will remain in effect until 9 PM
MDT in the Snake Basin and Upper Weiser River Valley. The first
weak push of monsoon moisture will generate isolated thunderstorms
this evening in southern Twin Falls County. Increasing clouds
will keep temperatures warm through the night on the Idaho side.
A weak short wave trough in southern California will move toward
our CWA overnight for a slight chance of thunderstorms in Idaho
Monday morning. Deeper monsoon moisture will reach south-central
Idaho later Monday with a chance of showers and thunderstorms in
the southern Idaho Highlands, then the Magic Valley, and then the
mountains of eastern Boise and Elmore Counties. A separate weak
impulse will bring a slight chance of thunderstorms to Harney and
southern Malheur Counties Monday evening. The main surge of
monsoon moisture will reach Idaho from the south Tuesday morning
with a chance of showers and thunderstorms, and a greater chance
Tuesday afternoon in the Boise Mountains and eastern Valley County.
Thunderstorms Tuesday afternoon may bring heavy rain. The moisture
should exit into Montana Tuesday evening, and Tuesday night looks
dry. Smoke will continue through the period, heaviest on the Oregon
side. An Air Quality Advisory will remain in effect in Harney
County through Monday.
.LONG TERM...Wednesday through Sunday...Southwest flow aloft will
persist through the extended period, resulting in above-normal
temperatures. A weak disturbance will generate showers and
thunderstorms over the region on Wednesday. Southwest ID and southeast
OR will remain on the interface of cooler temperatures/drier air to the
northwest and warmer temperatures/monsoon moisture to the south and
east. With the current forecast, southwest flow will continue with
monsoon moisture streaming northward through the remainder of the
period, generating a slight chance of thunderstorms near the
Magic Valley each day with dry air limiting the threat of storms
elsewhere.
&&
.AVIATION...Generally low VFR. Areas of MVFR due to wildfire smoke.
Significant visibility restrictions aloft due to smoke layers.
Scattered showers and isolated thunderstorms developing after 06z/Mon.
Surface winds: variable 10kt or less, except gusty winds up to
40kt in vicinity of showers and thunderstorms. Winds aloft at
10kft MSL: southwest 10-20 kt. Density altitudes will remain high
due to hot temperatures.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning from 3 AM Monday to 11 PM MDT Tuesday
IDZ400>403-420-421-423-424-426.
Heat Advisory until 9 PM MDT this evening IDZ012>014-016-033.
Red Flag Warning until 11 PM MDT this evening IDZ401>403-421.
OR...Heat Advisory until 9 PM MDT /8 PM PDT/ this evening ORZ064.
Red Flag Warning from noon MDT /11 AM PDT/ Monday to 11 PM MDT
/10 PM PDT/ Tuesday ORZ636-637.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...LC
LONG TERM....KA
AVIATION.....KANearby
Red Flag Warnings in Idaho, 2021Red Flag Warnings in Oregon, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.